Discussions By Condition: Brain conditions

Medication and the like

Posted In: Brain conditions 1 Replies
  • Posted By: Anonymous
  • August 16, 2006
  • 02:47 AM

Currently, I'm on 100 mg Lamictal 2x per day, 40 mg of Giadon once a day, 60 mg of Giadon once a day, and 60 mg of Cymbalta once a day.

I feel that these drugs are making me less "me".

I'm going off of them. Forget what my psychiatrist says. I'm not telling anybody, because they'll talk me out of it. And if I start doing stupid things again, I won't tell anybody. Worst thing that happens is I find out that I can't do this and I will resume taking my medication.

Has anyone else tried this, or felt the same way?

Reply Flag this Discussion

1 Replies:

  • Sorry to hear about your predicament pal. Be cearfull when ya mess with ya meds. I have bi polar 1 ie with mania as opposed to with hypomania and have had it for about ten years. I have managed to live most of that ten years without any medication and without symptoms. So it can be done. Now it could be argued that i have a mild condition (although ten years ago I was in a manic stupor) and so thats how I can do it without meds, this may be true so I cant comment for anyone else who may have a more severe condition. I have a friend with a Schizophrenia and I know he hasn,t been able to stop meds without relapse/withdrawl syndrome. The general advice is to withdraw gradualy under the supervision of a Doctor. But this can be difficult because doctors very rarely would agree to this. You could find yourself locked up before u say stick your meds where the sun dont shine. I dont know what your situation is like in your contry with being commitrd etc. Personally, I am honest with the shrink and tell her that I am not taking the meds when I am not. At least then they know whats going on and if I should fall ill then wont double my dose when i go to hospital because they think that the dose i am on is ineffective.Psychiatric logic can be a bit, well ,skewed at times.Take your example youve got a bi polar mood disorder so they give you mood stabiliser (lamotragine) then they give you a an antipsychotic to stop your psychosis or highs and then an antidepressant to stop yor lows. Now the complexity of using so many drugs at the same time will will take years to understand. I found that that the antipsychotics made me depressed and the antidepressant made me psychotic and the mood stabilisers well they made me feel like u say not me.My advise generally would be this.Dont stop meds to get better.Get better then stop meds.Do all the other things, like exersise and eat healthily, sleep regulary etc normal healthy stuff.Good luck. I for one am supporting u but do be cearfull because the last thing u want is to be worse off. Its up to the individual to weigh the pros and cons. The danger of course is to fall ill quickly and do something you m ight regret. Tell your shrink so then at least you can be monitred for signs of relapse just in case u miss them your self.
    Anonymous 42789 Replies
    • August 16, 2006
    • 07:05 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.